News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: POISON IVY/POISON OAK


 gt1924 - Sun Sep 11, 2005 9:42 pm

MY HUSBAND GETS POISON IVY OR OAK EVERY YEAR. THIS YEAR HE HAS A SMALL PATCH ON HIS HAND. HIS SKIN IS VERY DRY AND CRACKING FROM USING "IVY DRY". CAN HE USE ANYTHING TO HELP WITH THE OVER DRYNESS? ALSO IS HE OVERMEDICATING THE AREA, THE SKIN LOOKS AWFUL AND LEATHERY.
 Theresa Jones, RN - Mon Sep 12, 2005 1:57 pm

User avatar Hi gt1924,
If the affected areas are not oozing then it would be unnecessary for him to continue using the product and that should help.
Sincerely,
Rntdj
 gt1924 - Mon Sep 12, 2005 8:41 pm

His hands are still oozing a yellowish color liquid. He put A&D ointment on his hands and says they feel better. Is the A&D okay to use?
 Theresa Jones, RN - Tue Sep 13, 2005 4:43 am

User avatar Hi gt1924,
Although A&D ointment works well for excoriated skin he may want to use an antibacterial ointment, (Bacitracin, Neosporin, Triple antibiotic) instead. If he is oozing yellow drainage, he may possibly have the area infected and if it does not appear better in the next day or so I would suggest he have his hands looked at by his physician.
Sincerely,
Rntdj
 gt1924 - Tue Sep 13, 2005 6:33 am

Thank you for your help.
 Theresa Jones, RN - Tue Sep 13, 2005 6:54 am

User avatar Hi gt1924,
You are quite welcome and thank you for using http://www.doctorslounge.com
Sincerely,
Rntdj
 cappyjuju - Wed Sep 14, 2005 12:19 pm

I had poison ivy or oak earlier this year and used Ivy Dry. Then I bucked up and went to my dermatologist (I had insurance at the time) She said Ivy Dry is awful and really doesn't help- it just wrecks havoc on your skin. She said other than getting a steroid cream, using that expensive stuff, I forget the name but its like 30 bucks a tube, is good. I used the steriod cream, because why else was I there, and it cleared it up within 2 days.
But if you don't want to go to the doctor and don't want to spend 30 bucks, she said not to underestimate good old fashioned benadryl taken orally and calamine lotion on the affected area.
 gt1924 - Wed Sep 14, 2005 4:04 pm

Thank you for your help. :D

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here